Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 27, 2021, 6:03 AM EDT for Palm Beach County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 6:03 AM EDT (10:03 UTC)
- Expired
- Aug 27, 2021, 6:30 AM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 116 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 10.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1557 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460
WWUS82 KMFL 271003
SPSMFL
Special Weather Statement
National Weather Service Miami FL
603 AM EDT Fri Aug 27 2021
FLZ067-068-168-271030-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
603 AM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of east central Palm
Beach County through 630 AM EDT...
At 603 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Ocean Ridge, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Palm Beach, Boynton Beach, Delray Beach, Wellington, Lake Worth,
Palm Beach, Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs,
Lantana, Atlantis, Haverhill, Cloud Lake, Loxahatchee NWR, Palm Beach
International Airport, Village Of Golf, Golden Lakes, Gun Club
Estates and Schall Circle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2669 7991 2642 8000 2650 8035 2676 8025
TIME...MOT...LOC 1003Z 109DEG 17KT 2655 8006
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
KELLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 27, 3:41 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 27, 3:41 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Miami FL 341 AM EDT Fri Aug 27 2021 .SHORT TERM (Today through Saturday)... Models depict broad high pressure building across the western Atlantic, with a sfc ridge extending into the Carolina coast. This will place SoFlo under the influence of the southern periphery of the ridge, with prevailing easterly winds across the area through the short term. Abundant moisture remains over the area in the wake of a mid-upper trough, while additional moisture seems to be advected over SoFlo from the Atlantic as another mid level impulse arrives. MFL sounding data and model data show PWATs remaining in the 1.5 to 2 inch range, so expect chances of showers and thunderstorms to remain fairly high. The overall synoptic scenario will again favor interior and west coast areas for having the highest POPs, around 60 percent this afternoon. Models suggest even higher POPs on Saturday over the west half of SoFlo, in the 70-80 percent range, as moisture associated with Ida reaches the eastern Gulf. More warm/muggy days ahead with afternoon temperatures back into the low-mid 90s, and high humidity each day. Heat index values should have no trouble hitting triple digits across much of SoFlo. .LONG TERM (Saturday Night through Thursday)... Ida is forecast to be over the central Gulf of Mexico Saturday night and make landfall in Louisiana on Sunday. In its wake, high pressure surface and aloft will nose into Florida from the north during the second half of the weekend, which will decrease surface winds across South Florida. Models still show rather deep moisture across the region along with high clouds partially associated with the upper level outflow on the east side of Ida. The east wind flow will focus higher PoPs over the interior and Gulf coast, but expect fairly even coverage of showers and thunderstorms from east to west as the winds will be light enough to allow for an enhancement of the east coast seabreeze. A similar pattern is expected for Monday as the high pressure continues to ease into Florida east of Ida which is forecast to be inland over the SE United States by this time. The pattern begins to change slightly on Tuesday as what's left of Ida moves E-NE over the SE U.S. and displaces the high pressure to the south. This should lead to more of a westerly wind flow and with sufficient moisture result in scattered to locally numerous showers and thunderstorms focusing over the eastern half of South Florida. Models show some drier air over the area Wednesday and Thursday, and PoPs reflect this with values in the 30-40% range both days. Temperatures will be seasonably warm through Monday, slightly modified by cloud cover and precipitation. By Tuesday and continuing through Thursday we should see a slight increase in max temperatures especially interior and east as a result of the westerly wind and less cloud cover. Max heat index values around 100F Sunday and Monday will get closer to 105F in some areas Tuesday through Thursday. && .AVIATION(06Z TAFS)... VFR continues through around 14-15Z when increasing cloud cover and developing showers could bring periods of MVFR/IFR cigs over the Atlantic terminals. APF will likely remain generally VFR through around 17Z. Robust easterly winds will continue over all of the terminals today in the 10-15kt range. && .MARINE... High pressure north of the area will keep moderate to breezy at times easterly winds, with at least exercise caution criteria over the local waters today. By tonight, the influence of tropical storm Ida is expected to reach the Gulf marine zones and bring SCA conditions through Saturday morning. Scattered showers and thunderstorms will be possible across the waters each day. && .BEACHES... There is a moderate rip current risk along the east coast beaches of South Florida due to breezy easterly winds. An elevated rip current risk will remain across the region into early next week. && .PRELIMINARY POINT TEMPS/POPS... Miami 89 81 90 80 / 60 20 50 20 West Kendall 91 79 91 78 / 50 30 60 20 Opa-Locka 90 80 91 79 / 60 20 50 20 Homestead 89 79 89 78 / 40 30 50 20 Fort Lauderdale 89 81 89 80 / 60 20 50 20 N Ft Lauderdale 89 81 89 80 / 60 20 50 20 Pembroke Pines 89 79 90 79 / 60 20 50 20 West Palm Beach 89 79 90 78 / 60 30 60 20 Boca Raton 88 80 89 79 / 60 20 50 20 Naples 91 78 91 77 / 60 30 70 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Today through Saturday and Aviation/Marine...AR Saturday Night through Thursday...Molleda Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 27, 3:20 AM EDT, 2 hours 43 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 320 AM EDT Fri Aug 27 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 271930- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 320 AM EDT Fri Aug 27 2021 ...Moderate Risk of Rip Currents East Coast Beaches... ...Scattered Storms Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a Moderate Risk of Rip Currents along the Atlantic beaches of South Florida. Thunderstorms: scattered thunderstorms possible today, with highest chances over interior and west coast locations. Locally gusty winds, frequent lightning, and heavy rainfall possible with any thunderstorms. Wind: Locally gusty winds will be possible with the stronger showers and thunderstorms, including the Atlantic waters. Waterspouts: Waterspouts will be possible with the showers and thunderstorms over the Atlantic and Biscayne waters. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The threat for thunderstorm impacts will continue through the rest of the forecast period with locally gusty winds, frequent lightning, and heavy rainfall possible. Tropical Storm Ida is forecast to move northward into the Gulf of Mexico passing to the west of South Florida. A more easterly path than the forecast could increase the threat of excessive rainfall along coastal Southwest Florida this weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 27, 6:03 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
603 AM EDT Fri Aug 27 2021
FLZ067-068-168-271030-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
603 AM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of east central Palm
Beach County through 630 AM EDT...
At 603 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Ocean Ridge, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Palm Beach, Boynton Beach, Delray Beach, Wellington, Lake Worth,
Palm Beach, Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs,
Lantana, Atlantis, Haverhill, Cloud Lake, Loxahatchee NWR, Palm Beach
International Airport, Village Of Golf, Golden Lakes, Gun Club
Estates and Schall Circle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2669 7991 2642 8000 2650 8035 2676 8025
TIME...MOT...LOC 1003Z 109DEG 17KT 2655 8006
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KELLYThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:56 AM EDT | Special Marine Warning | MFL | 34 min | |
| Aug 27, 9:19 AM EDT | Small Craft Advisory | MFL | 41 hr | |
| Aug 27, 1:46 PM EDT | Special Marine Warning | MFL | 44 min | |
| Aug 27, 3:15 PM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 35 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.